Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 75, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 1, 2021, 12:11 AM CDT for Franklin County, Tennessee; Jackson County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 12:11 AM CDT (05:11 UTC)
- Expired
- Aug 1, 2021, 12:48 AM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 21 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 12:21 AM CDT | TSTM WND DMG | 1 N Sewanee, TN | COUPLE OF TREES DOWN ALONG ROARKS COVE ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
944
WUUS54 KHUN 010511
SVRHUN
ALC071-TNC051-010600-
/O.NEW.KHUN.SV.W.0075.210801T0511Z-210801T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
1211 AM CDT Sun Aug 1 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Jackson County in northeastern Alabama...
Franklin County in Middle Tennessee...
* Until 100 AM CDT.
* At 1210 AM CDT, severe thunderstorms were located along a line
extending from near Manchester to near Tims Ford Lake to near
Huntland, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Scottsboro, Winchester, Bridgeport, Decherd, Estill Springs,
Stevenson, Cowan, Hollywood, Huntland and Skyline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms may occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
seek shelter immediately inside a sturdy structure and stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3522 8586 3499 8586 3498 8563 3471 8578
3462 8623 3494 8629 3492 8627 3493 8626
3497 8630 3513 8631 3515 8633 3515 8632
3534 8621 3535 8616 3536 8616
TIME...MOT...LOC 0510Z 335DEG 44KT 3544 8600 3518 8619 3512 8634
HAIL...<.75IN
WIND...60MPH
$$
302 follow-up statements
647
WWUS54 KHUN 010539
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1239 AM CDT Sun Aug 1 2021
ALC071-TNC051-010600-
/O.CON.KHUN.SV.W.0075.000000T0000Z-210801T0600Z/
Jackson AL-Franklin TN-
1239 AM CDT Sun Aug 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR JACKSON AND SOUTHERN FRANKLIN COUNTIES...
At 1239 AM CDT, severe thunderstorms were located along a line
extending from near Sewanee to 10 miles north of Skyline to 8 miles
south of Huntland, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Scottsboro, Bridgeport, Stevenson, Hollywood, Huntland, Skyline,
Pisgah, Sewanee, Anderson and Pleasant Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms may occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
seek shelter inside a sturdy structure and stay away from windows.
&&
LAT...LON 3505 8631 3509 8611 3521 8586 3499 8586
3498 8563 3471 8578 3462 8623 3494 8629
3492 8627 3493 8626 3497 8630
TIME...MOT...LOC 0539Z 315DEG 28KT 3514 8588 3497 8607 3494 8621
HAIL...<.75IN
WIND...60MPH
$$
30643
WWUS54 KHUN 010548
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1248 AM CDT Sun Aug 1 2021
ALC071-TNC051-010558-
/O.CAN.KHUN.SV.W.0075.000000T0000Z-210801T0600Z/
Jackson AL-Franklin TN-
1248 AM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND SOUTHERN FRANKLIN
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and northeastern Alabama...and Middle Tennessee.
LAT...LON 3505 8631 3509 8611 3521 8586 3499 8586
3498 8563 3471 8578 3462 8623 3494 8629
3492 8627 3493 8626 3497 8630
TIME...MOT...LOC 0544Z 335DEG 44KT 3508 8585 3491 8604 3488 8618
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:33 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 31, 7:33 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 733 PM CDT Sat Jul 31 2021 .NEAR TERM...(Tonight) Issued at 733 PM CDT Sat Jul 31 2021 Isolated showers and thunderstorms have dissipated all but for one shower that moved southeast through Huntsville in the past hour. The Heat Advisory has expired as of 00Z, but very muggy conditions continue with dew points in the middle to upper 70s. A veil of high clouds courtesy of anvil debris is covering most of the area. So, the evening should be fairly quiet now with loss of heating. However, deep convection along a cold front from southern MO east to along the KY/TN state line is thriving on MUCAPES of 4000-5000 J/kg and decent convergence and increasing effective bulk shear values. Some of the CAMS have been dropping the zone of convective development southward late tonight, possibly clipping our northern counties. We will keep our low PoPs in for these areas and will evaluate the 00Z guidance as it rolls in. .SHORT TERM...(Sunday through Monday) Issued at 244 PM CDT Sat Jul 31 2021 An upper ridge will amplify along the west coast on Sunday, with troughing over much of the eastern CONUS expected to amplify as well. Meanwhile, another axis of convergence will stall east to west across our area during the day. The combination of surface convergence and forcing aloft will allow for another round of showers and thunderstorms to develop on Sunday. Storm organization will be limited, given weaker deep layer sheer and an inversion aloft, however gusty winds and locally heavy rainfall will be possible with this activity. Thunderstorms will diminish in coverage Sunday evening as the convergence axis/weak front moves to our south, leaving northerly flow at the surface. The axis of the trough will remain over the area through Monday, keeping northwest flow aloft and at the surface. This will bring a drier and slightly cooler airmass, giving us a reprieve of the hot and humid conditions we've experienced the last couple of days. In fact, expect a seasonably cool night on Monday, with dewpoints falling into the upper 50s to lower 60s and lows in the lower 60s. .LONG TERM...(Monday night through Friday) Issued at 244 PM CDT Sat Jul 31 2021 The TN Valley will remain under the influence of an amplified trough that will remain anchored over the eastern CONUS through much of the extended period. Persistent northwesterly flow will keep a mostly dry pattern over the area as PW values remain below our seasonal norm (~1.5 inch). Weak shortwaves rotating around the base of this trough may allow for isolated thunderstorms to develop during the afternoons on Wednesday through Friday, however the limited moisture will keep the coverage fairly low. Otherwise, expect seasonal temps with highs in the mid to upper 80s and overnight lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 539 PM CDT Sat Jul 31 2021 VFR conditions are expected overall, but there is a low probability of additional SHRA or TSRA overnight into early Sunday morning as a cold front approaches. Patchy BR/FG is possible late tonight, but have left out of the terminals due to less rainfall coverage today. Northwest winds will develop behind a cold front passage on Sunday. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...73 LONG TERM...73 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 31, 8:56 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 856 PM CDT Sat Jul 31 2021 ALZ001>010-016-TNZ076-096-097-011100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 856 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A few thunderstorms will drop southeast into the area late tonight. Some of the storms could be strong, and may be capable of gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of for thunderstorms on Sunday, with lesser chances on Monday. Isolated to widely scattered thunderstorms will be possible across mainly the eastern portion of the outlook area each day from Tuesday through Friday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:27 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 48 min |
| Aug 1, 12:14 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 46 min |
| Aug 1, 12:47 AM CDT | Special Weather Statement | HUN | Jackson | 43 min |
| Aug 1, 12:59 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 31 min |
| Aug 1, 1:27 AM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Aug 1, 4:15 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 45 min |
| Aug 1, 7:08 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 52 min |
| Aug 1, 7:31 AM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Aug 1, 7:59 AM CDT | Special Weather Statement | HUN | Colbert | 46 min |
| Aug 1, 8:07 AM CDT | Special Weather Statement | HUN | Morgan | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.